Jump to content
Sclero Forums
Lauriejill

Penicillamine

Recommended Posts

Hi everyone,

Can you share any experiences you may have had with this particular drug. (Penicillamine)?

My rheumatologist has prescribed it for me (along with the methotrexate that I already take) and it seemed to me that I had read that this was a drug that had been used in the past and discarded? Is there anyone taking it now or in the past who could give me some personal experience? Thanks so much.

Lauriejill

Share this post


Link to post
Share on other sites

Hi LaurieJill

 

I was prescribed D-Peniccillamine and was on it for about 3 weeks. I noticed absolutely no benefits and in fact, I think things started to get a little worse. A different dr., but an expert in the field of Scleroderma, told me to stop taking it as he said it would probably not work. That does not mean it won't work for you, but you should know there are studies out there that conclude it has no effectiveness. It was alot more popular and was the drug of choice for scleroderma patients, as I understand it, a few years back. It has recently fallen out of favor, however. Good luck with what ever treatment you choose.

 

Dave

Share this post


Link to post
Share on other sites

Hi, Lauriejill!

 

My short answer is that if a doctor prescribed Penacillimine for me, I would start looking for another doctor.

 

I can't say that it's helped no one, but there are some really wonderful new drugs out there that have been found to do a much better job without some of the awful side effects.

 

Your doctor's apparent ignorance says to me that he or she can't be bothered to do a little simple research.

 

Mary in Texas

Share this post


Link to post
Share on other sites

Hi Laurijill,

 

This summer after my diagnosis of sclero and lupus, I was given a list of drugs that can either cause drug induced lupus, or worsen it if you already have it, so I would be very certain about your diagnosis before taking penicillamine. Since I already have a diagnosis of lupus, it would be out of the question for me. That's not to say you will end up with lupus, but some drugs can give you lupus like side effects, either short or long term, and you don't want to end up feeling worse. I'm sure there are more out there with experience, and will add to what everyone has already written. I hope you find the answer you need, if you haven't already!

 

Best wishes,

Elehos

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×